Alert archive / New York / Wind Chill Warnings in 2011
Wind Chill Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind chill warning at Jan 23, 2011, 1:21 PM EST for Oneida County, New York. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 1:21 PM EST (18:21 UTC)
- Expired
- Jan 23, 2011, 10:07 PM EST
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS41 KBGM 231821 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 121 PM EST SUN JAN 23 2011 NYZ009-240500- /O.CAN.KBGM.WC.Y.0001.110124T1500Z-110125T0000Z/ /O.NEW.KBGM.WC.W.0001.110123T1821Z-110124T0500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 121 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: TUG HILL PLATEAU. * HAZARDS...WIND CHILLS 15 BELOW TO 25 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN BY MIDNIGHT. * TEMPERATURES: NEAR ZERO THIS AFTERNOON...FALLING TO 10 BELOW OR COLDER THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND WILL LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS MORE BODY HEAT IS LOST THROUGH THE HEAD THAN ANY OTHER PART OF THE BODY. IT IS ALSO VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$ NYZ018-036-037-240500- /O.CAN.KBGM.WC.Y.0001.110124T1500Z-110125T0000Z/ /O.NEW.KBGM.WC.Y.0002.110123T1821Z-110124T0500Z/ ONONDAGA-MADISON-SOUTHERN ONEIDA- INCLUDING THE CITIES OF...SYRACUSE...ONEIDA...UTICA...ROME 121 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: WESTERN MOHAWK VALLEY AND UPPER FINGER LAKES. * HAZARDS...WIND CHILLS 5 BELOW TO 15 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN BY MIDNIGHT. * TEMPERATURES: SINGLE DIGITS THIS AFTERNOON AND BELOW ZERO THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ NYZ015>017-022>025-044-045-055-056-PAZ038>040-240500- /O.NEW.KBGM.WC.Y.0002.110123T1821Z-110124T0500Z/ YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- CORTLAND-CHENANGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... CORNING...HORNELL...WATKINS GLEN...ELMIRA...ITHACA...CORTLAND... NORWICH...OWEGO...BINGHAMTON...MONTROSE 121 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: FINGER LAKES...TWIN TIER REGION OF NEW YORK AND PENNSYLVANIA. * HAZARDS...WIND CHILLS 5 BELOW TO 15 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN BY MIDNIGHT. * TEMPERATURES: SINGLE DIGITS AND LOWER TEENS THIS AFTERNOON AND BELOW ZERO THIS EVENING. * TIMING: THIS AFTERNOON AND EVENING. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ NYZ046-057-062-241100- /O.NEW.KBGM.WC.Y.0002.110123T1821Z-110124T1100Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...WALTON...DELHI...MONTICELLO 121 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS: WESTERN CATSKILLS AND OTSEGO COUNTY. * HAZARDS: WIND CHILLS 10 BELOW TO 20 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN OVERNIGHT. * TEMPERATURES: SINGLE DIGITS AND LOWER TEENS THIS AFTERNOON....BELOW ZERO THIS EVENING AND BELOW MINUS 10 AFTER MIDNIGHT. * TIMING: THIS AFTERNOON AND TONIGHT. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ DJN
2 follow-up statements
865 WWUS41 KBGM 231931 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 231 PM EST SUN JAN 23 2011 NYZ009-240500- /O.CON.KBGM.WC.W.0001.000000T0000Z-110124T0500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 231 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: TUG HILL PLATEAU. * HAZARDS...WIND CHILLS 15 BELOW TO 25 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN BY MIDNIGHT. * TEMPERATURES: FALLING TO 10 BELOW OR COLDER THIS EVENING. * TIMING: UNTIL MIDNIGHT. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 15 MINUTES OR LESS...AND WILL LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS COMBINE WITH BITTERLY COLD TEMPERATURES TO CREATE EXTREMELY DANGEROUS CONDITIONS FOR EXPOSED SKIN. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF CLOTHING WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS MORE BODY HEAT IS LOST THROUGH THE HEAD THAN ANY OTHER PART OF THE BODY. IT IS ALSO VERY IMPORTANT TO COVER ALL EXPOSED FLESH TO PROTECT YOURSELF FROM FROSTBITE. && $$ PAZ043-044-047-048-072-241100- /O.EXA.KBGM.WC.Y.0002.000000T0000Z-110124T1100Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 231 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS: NORTHEAST PENNSYLVANIA. * HAZARDS: WIND CHILLS 5 BELOW TO 15 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN OVERNIGHT. * TEMPERATURES: SINGLE DIGITS THIS EVENING...FALLING BELOW ZERO OVERNIGHT. * TIMING: THIS EVENING AND OVERNIGHT. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ NYZ015>018-022>025-036-037-044-045-055-056-PAZ038>040-240500- /O.CON.KBGM.WC.Y.0002.000000T0000Z-110124T0500Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO...BINGHAMTON... MONTROSE 231 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: FINGER LAKES...TWIN TIER REGION OF NEW YORK AND PENNSYLVANIA. * HAZARDS...WIND CHILLS 5 BELOW TO 15 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN BY MIDNIGHT. * TEMPERATURES: FALLING BELOW ZERO THIS EVENING. * TIMING: UNTIL MIDNIGHT. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ NYZ046-057-062-241100- /O.CON.KBGM.WC.Y.0002.000000T0000Z-110124T1100Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...WALTON...DELHI...MONTICELLO 231 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS: WESTERN CATSKILLS AND OTSEGO COUNTY. * HAZARDS: WIND CHILLS 10 BELOW TO 20 BELOW. * WINDS: NORTHERLY 5 TO 15 MPH. WINDS WILL DIE DOWN OVERNIGHT. * TEMPERATURES: BELOW ZERO THIS EVENING AND BELOW MINUS 10 AFTER MIDNIGHT. * TIMING: THIS EVENING AND OVERNIGHT. * IMPACTS: THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ DJN
754 WWUS41 KBGM 240307 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1007 PM EST SUN JAN 23 2011 NYZ009-240415- /O.CAN.KBGM.WC.W.0001.000000T0000Z-110124T0500Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 1007 PM EST SUN JAN 23 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND CHILL WARNING. WINDS HAVE DROPPED TO NEAR CALM ACROSS THE AREA...THUS THE WIND CHILL WARNING HAS BEEN CANCELLED. HOWEVER, LOW TEMPERATURES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO BY DAYBREAK. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY. $$ NYZ046-057-062-241100- /O.CAN.KBGM.WC.Y.0002.000000T0000Z-110124T1100Z/ /O.NEW.KBGM.WC.Y.0003.110124T0500Z-110124T1100Z/ OTSEGO-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...ONEONTA...WALTON...DELHI...MONTICELLO 1007 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS: WESTERN CATSKILLS AND OTSEGO COUNTY. * HAZARDS: WIND CHILLS 10 BELOW TO 20 BELOW. * WINDS: NORTHERLY 5 TO 10 MPH. WINDS WILL DIE DOWN TOWARD DAYBREAK. * TEMPERATURES: 5 TO 10 BELOW AFTER MIDNIGHT. * TIMING: THROUGH DAYBREAK. * IMPACTS: WIND CHILL TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ PAZ043-044-047-048-072-241100- /O.CAN.KBGM.WC.Y.0002.000000T0000Z-110124T1100Z/ /O.NEW.KBGM.WC.Y.0003.110124T0500Z-110124T1100Z/ WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 1007 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. * LOCATIONS: NORTHEAST PENNSYLVANIA. * HAZARDS: WIND CHILLS 5 BELOW TO 15 BELOW. * WINDS: NORTHERLY 5 TO 10MPH. WINDS WILL DIE DOWN TOWARD DAYBREAK. * TEMPERATURES: FALLING BELOW ZERO . * TIMING: THROUGH DAYBREAK. * IMPACTS: WIND CHILL TEMPERATURES ARE EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. A WIND CHILL ADVISORY IS ISSUED WHEN WINDS COMBINE WITH VERY COLD TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE WIND CHILL IS EXPECTED TO BE COLD ENOUGH TO CAUSE FROSTBITE IN ABOUT 30 MINUTES OR LESS...AND COULD LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ NYZ015>018-022>025-036-037-044-045-055-056-PAZ038>040-240415- /O.CAN.KBGM.WC.Y.0002.000000T0000Z-110124T0500Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-TIOGA-BROOME- BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO...BINGHAMTON... MONTROSE 1007 PM EST SUN JAN 23 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE BECOME CALM ACROSS MOST OF THE AREA...THUS THE WIND CHILL ADVISORY HAS BEEN CANCELLED. HOWEVER, LOW TEMPERATURES WILL DROP WELL BELOW ZERO OVERNIGHT. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY. $$ PN
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind chill warning went out at Jan 23, 12:11 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 23, 12:11 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1211 PM EST SUN JAN 23 2011
.SYNOPSIS...
VERY COLD TEMPERATURES WILL CONTINUE THROUGH MONDAY ALONG WITH
SCATTERED LAKE EFFECT SNOW SHOWERS AND FLURRIES THROUGH THIS AFTERNOON.
IN FACT, THE COLDEST AIRMASS OF THE WINTER SEASON WILL MOVE IN
THIS AFTERNOON. A CLIPPER TYPE SYSTEM WILL DROP INTO THE UPPER
GREAT LAKES MONDAY NIGHT AND TUESDAY, BRINGING SOME LIGHT SNOW TO
THE AREA. SEVERAL INCHES OF SNOW ARE POSSIBLE FROM THE NORTHERN
FINGER LAKES REGION TO THE WESTERN MOHAWK VALLEY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHALLOW ARCTIC FRONT IS PUSHING SOUTHWARD ACRS CENTRAL NY THIS
MORNING. THE FRONT WAS APPROACHING THE SRN TIER ATTM AND WILL CONT
THRU NRN PA BY 18Z. LL NRLY WINDS OF 5-10 MPH WILL CONT THRU MUCH
OF THE AFTERNOON AS STRG SFC COLD AIR ADVECTION CONTS. LOCATIONS E
OF LAKE ONTARIO FROM SYRACUSE EAST TO RME SHUD HAVE TROUBLE
WARMING TODAY AS THE SUNSHINE BATTLES THE INFLUX OF ARCTIC AIR.
AREAS TO THE W OF SYR WILL CONT TO HAVE A TRAJECTORY ACRS LAKE
ONTARIO LEADING TO LIGHT SNOW SHOWERS AND FLURRIES AND HENCE WILL
NOT BE AS COLD. FARTHER S... THE TEMPERATURES LIKELY WON/T BE AS
COLD AS THEY ARE IN NC NY WHICH IS MUCH CLOSER TO THE CORE OF THE
ARCTIC COLD IN SRN CANADA. THUS OPTED FOR A WIND CHILL ADVY FOR MY
THREE NRN COUNTIES UNTIL 7 PM AS I EXPECT WINDS WILL HOLD UP ENUF
THIS AFTERNOON.
BY TONIGHT...BELIEVE WINDS WILL DIE DOWN ENUF TO PRECLUDE WIND
CHILL ADVISORIES MOST AREAS. MINIMUM TEMPS LIKELY WILL BE THE COLDEST
WE HAVE SEEN SINCE JANUARY 2005. GFS MOS CONTS TO HAVE IMPRESSIVE
MIN/S WITH -11F AT BGM WHICH IS A RECORD LOW. ELM DROPS TO -14F
WITH ROME AT -20F. CONSIDERING BGM IS TYPICALLY WARMER ON CLEAR
NIGHTS DUE TO ITS HIGH ELEVATION A -11F READING WUD SUGGEST -20F
IN OUR VALLEYS. I ALSO THINK ELM AT -14F IS TOO WARM...SINCE ELM
WAS DOWN TO -8 THIS AM! WILL HV -10F HILLS TO -20F IN VALLEYS MOST
OF C NY AND NRN PA. DOWN IN THE SCRANTON AREA...THE COLDER AIR
WILL BE MORE MODIFIED...YET MINS WILL BE SUBZERO WITH AVP DROPPING
TO -5F WHICH TIES A RECORD AND -9F AT MPO. THE WINDS CUD HOLD UP A
LITTLE LONGER IN THESE AREAS SO WILL BE CONSIDERING A WIND CHILL
ADVY FOR THESE AREAS LATER TODAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
TONIGHT...SFC HIGH PRES WILL RESIDE OVER REGION RESULTING IN
MAINLY CLEAR SKIES AND LIGHT WINDS. A VERY COLD AIRMASS COMBINED
WITH IDEAL RADIATIONAL COOLING CONDITIONS WILL RESULT IN LOWS
GENERALLY -10 TO -15 WITH -15 TO -25 POSSIBLE IN THE WESTERN
CATSKILLS, COLDER VALLEYS OF THE TWIN TIERS AND TUG HILL PLATEAU.
IN THE WYOMING VALLEY READINGS WILL ONLY DROP TO AROUND -5.
A WEAK NORTHWEST FLOW DURING THE EVENING MAY PRODUCE SOME LAKE
EFFECT SNOW SHOWERS OVER ONONDAGA, SOUTHERN CAYUGA AND SENECA COUNTIES.
MONDAY...HIGH PRESSURE WILL MOVE INTO WESTERN NEW ENGLAND BY
AFTERNOON BRINGING A SOUTHERLY FLOW WHICH WILL MODIFY T85 TO AROUND
-15C. TEMPS SHOULD RECOVER INTO THE TEENS OVER THE CENTRAL
SOUTHERN TIER AND FINGER LAKES BUT AREAS EAST OF I81 WILL STRUGGLE
TO REACH 10.
MONDAY NIGHT/TUESDAY...CLIPPER SYSTEM WILL DROP INTO THE UPPER
GREAT LAKES THEN WEAKEN AS IT MOVES EAST INTO NEARBY SOUTHERN
ONTARIO. THIS FEATURE WILL SET UP A WRM FRONTAL BOUNDARY ACROSS
NRN CWA WHERE BEST ISENTROPIC LIFT AND MOISTURE WILL RESIDE.
LIGHT SNOW WILL MOVE INTO THE REGION AFTER MIDNIGHT THEN SLIDE
EAST OF FA AFTER 18Z TUESDAY. SIGNIFICANT QPF IS LIMITED TO NRN
CWA WHERE MODEL CONSENSUS IS AROUND TWO TO THREE TENTHS OF AN
INCH. THE NAM IS SLIGHTLY HIGHER AND WOULD ALMOST IMPLY ADVISORY
TYPE ACCUMULATIONS. FOR NOW WILL GO WITH LIKELY POPS NRN CWA FROM
06Z TUE THROUGH 18Z, HIGH CHC OVER THE TWIN TIERS AND LOW CHC
WYOMING VALLEY/POCONOS.
MIN TEMPS MONDAY NIGHT WILL OCCUR BEFORE MIDNIGHT THEN START
CLIMBING AS SOUTHWEST FLOW BEGINS. THIS SOUTHWEST FLOW WILL ALLOW
MAX TEMPS TO REACH THE MID 20S TO AROUND 30.
TUESDAY NIGHT...AREA BETWEEN SYSTEMS AS COASTAL REACHES SC/NC BY
12Z WEDNESDAY. WILL CONTINUE WITH LOW CHC POPS SRN PTN OF FA.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
2 AM UPDATE...
ONLY MINOR ADJUSTMENTS. SIGNIFICANT COASTAL STORM STILL FORECAST
FOR WED AND WED NGT. MODELS FURTHER TO THE SE COMPARED TO WHAT WE
SAW YESTERDAY. STILL TIME TO COME BACK CLOSER. WILL LEAVE THE CHC
POPS FOR THIS. GENERAL SCENARIO DISCUSSED BELOW HOLDS.
PREVIOUS DISCUSSION...
BY THE START OF THE LONG TERM A DEEPENING UL SYSTEM WL BE SWEEPING
THRU THE DEEP SOUTH. ACCOMPANYING SFC LOPRES EXPECTED TO DVLP
ALONG THE GULF COAST IN THE VICINITY OF THE FLORIDA PANHANDLE BY
00Z WED. THIS SCENARIO HAS SURPRISINGLY GOOD AGREEMENT AMONG ALL
MED RANGE GUIDANCE, INCLUDING GFS ENSEMBLE MEMBERS. GFS MEAN IS
TRENDING QUICKER WITH MVMNT OF SFC LOW, MORE OFF THE CHARLESTON SC
COAST BY THIS TIME. EITHER WAY, ALL SIGNS ARE POINTING TO ANOTHER
SIGNIFICANT COASTAL LOW DVLPNG BY MID-WEEK.
THIS SYSTEM WL MV UP ALONG THE EAST COAST ON WED BUT
DIFFERENCES EXIST ON EXACTLY HOW CLOSE TO THE COAST IT WL TRACK.
12Z GEM BRINGS SYSTEM INLAND TO NRN MD 00Z THURSDAY THEN TO SRN
NEW ENGLAND WHILE GFS/EC/MOST ENSEMBLE MEMBERS KEEP SYSTEM
OFFSHORE. 12Z EC IS FURTHER EAST THAN ITS PREVIOUS RUN BUT RMNS
WEST OF OPERATIONAL GFS. MANY GFS ENSEMBLE MEMBERS ARE ALSO WEST
OF THE OPERATIONAL RUN.
FOR THE SAKE OF CONTINUITY AND WITH AMNT OF UNCERTAINTY STILL
RMNG, WL GO STRICTLY WITH HPC GUIDANCE FOR THIS UPCOMING EVENT.
POPS CAPPED AT HICHC ACRS SOUTHEAST WITH 40 POP RMNDR OF THE AREA.
NW FLOW BHND DEPARTING LOW WL LKLY BRING MORE LK EFFECT TO THE
REGION THRU THE END OF THE WEEK. MAY SEE A BRIEF BREAK TWD THE END
OF THE PD UNDER HIPRES. ANOTHER SYSTEM EXPECTED TO MV INTO THE
AREA NEXT WEEKEND. TEMPS CONTINUE TO RUN BLO NORMAL THRU MOST OF
THE PD WITH HIGHS IN THE 20S AND LOWS IN THE SINGLE DIGITS.
&&
.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
PERIODIC MVFR RESTRICTIONS POSSIBLE THIS AFTERNOON AT
KITH/KELM/KBGM...AS SOME LAKE-EFFECT CLOUDS/-SHSN DRIFT INTO THE
REGION ON A NRLY FLOW. OTHERWISE...VFR SHOULD PREVAIL THROUGH 18Z
MON.
N TO NW WINDS THIS AFTERNOON AROUND 10 KT (WITH A FEW
GUSTS)...WILL BECOME LIGHT AND VARIABLE TONIGHT AND MON MORNING.
OUTLOOK...
MON/MON EVENING...MAINLY VFR.
MON NGT/TUE/TUE NGT...MVFR/IFR POSSIBLE...AS LIGHT SNOW COULD DEVELOP...
ESPECIALLY AT KITH/KSYR/KRME.
WED...MVFR/IFR POSSIBLE IN SNOW...WITH THE HIGHEST PROBABILITIES
FOR SUCH AN OCCURRENCE AT KAVP.
WED NGT/THUR...MVFR AT NY TERMINALS...IN LAKE EFFECT SNOW
SHOWERS.
&&
.CLIMATE...
RECORD OR NEAR RECORD COLD POSSIBLE MONDAY MORNING.
AT THE GREATER BINGHAMTON AIRPORT...THE RECORD LOW TEMPERATURE FOR
MONDAY JANUARY 24TH IS MINUS 10F SET IN 1963. THE FORECAST LOW
FOR MONDAY MORNING IS MINUS 10F. RECORDS HAVE BEEN KEPT AT THE
BINGHAMTON AIRPORT SINCE 1951.
IN THE SYRACUSE AREA WHERE RECORDS GO BACK TO 1902...THE RECORD
LOW TEMPERATURE FOR MONDAY THE 24TH IS MINUS 14F SET IN 1907. THE
FORECAST LOW FOR MONDAY AT SYRACUSE IS MINUS 10F.
IN THE SCRANTON WILKES-BARRE AREA WHERE RECORDS GO BACK TO
1901...THE RECORD LOW TEMPERATURE FOR MONDAY THE 24TH IS MINUS 5F
SET IN 1963. THE FORECAST LOW FOR MONDAY IS MINUS 3F.
THE PROJECTED COLD WAVE COULD BE THE COLDEST TEMPERATURES CENTRAL
NEW YORK AND NORTHEAST PENNSYLVANIA HAVE SEEN SINCE THE WINTER OF
2004-2005.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WIND CHILL ADVISORY FROM 10 AM TO 7 PM EST MONDAY FOR NYZ009-
018-036-037.
&&
SYNOPSIS...DJN
NEAR TERM...DJN
SHORT TERM...RRM
LONG TERM...PVN/TAC
AVIATION...MLJ
CLIMATE...Hazardous weather outlook, Jan 23, 3:25 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 325 AM EST SUN JAN 23 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240830- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 325 AM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. VERY COLD TEMPERATURES AND BITTER COLD WIND CHILLS ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER STORM IS STILL POSSIBLE WEDNESDAY INTO THURSDAY. STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:04 AM EST | Wind Chill Advisory | BGM | Madison, Oneida, Onondaga | 3 hr |
| Jan 23, 1:21 PM EST | Wind Chill Advisory | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 9 hr |
Nearby
Wind Chill Warnings in New York, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.